Alert archive / Illinois / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 74, NWS St. Louis, MO

April 15, 2023Clinton County, Marion County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Apr 15, 2023, 7:47 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2023, 7:47 PM CDT (00:47 UTC)
Expired
Apr 15, 2023, 8:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IL, Marion County, IL, Washington County, IL

The radar

The Evansville,IN radar (KVWX), 126 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 8:10 PM CDTTSTM WND DMGSalem, ILPICTURE OF A TREE DOWN FROM SOCIAL MEDIA. POWER LINES REPORTED DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 4:03 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2023-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 647 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2023-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
647 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1647 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

919 
WUUS53 KLSX 160047
SVRLSX
ILC027-121-189-160130-
/O.NEW.KLSX.SV.W.0074.230416T0047Z-230416T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
747 PM CDT Sat Apr 15 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clinton County in south central Illinois...
  Marion County in south central Illinois...
  Eastern Washington County in south central Illinois...

* Until 830 PM CDT.

* At 746 PM CDT, severe thunderstorms were located along a line
  extending from Carlyle to near Irvington to near Ashley, moving
  east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Centralia, Salem, Carlyle, Sandoval, Wamac, Central City, Odin,
  Beckemeyer, Kinmundy, Irvington, Patoka, Ashley, Farina, Omega,
  Stephen Forbes Station, Fairman, Boulder, Shattuc, Helm, and Tonti.

This includes the following highways...
 Interstate 57 in Illinois between exits 109 and 127.
 Interstate 64 in Illinois near exit 61.

This also includes Carlyle Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

&&

LAT...LON 3847 8914 3821 8915 3821 8921 3842 8930
      3857 8951 3874 8921 3874 8914 3882 8913
      3883 8870 3848 8870
TIME...MOT...LOC 0046Z 252DEG 41KT 3861 8937 3843 8924 3830 8922 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
4 follow-up statements
380 
WWUS53 KLSX 160103
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
803 PM CDT Sat Apr 15 2023

ILC189-160112-
/O.CAN.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Washington IL-
803 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

LAT...LON 3847 8914 3850 8914 3870 8929 3870 8928
      3871 8927 3874 8921 3874 8914 3882 8913
      3883 8870 3848 8870
TIME...MOT...LOC 0102Z 270DEG 41KT 3866 8915 3848 8902 3835 8900 

$$

ILC027-121-160130-
/O.CON.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Clinton IL-Marion IL-
803 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN CLINTON AND MARION COUNTIES...

At 802 PM CDT, severe thunderstorms were located along a line
extending from near Fairman to 6 miles southeast of Centralia to near
Woodlawn, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe thunderstorms will remain over mainly rural areas of
northeastern Clinton and Marion Counties, including the following
locations: Alma...Iuka...Junction City...Cartter...Brubaker...Kell...
Tonti...Walnut Hill...Selmaville and Vernon.

This also includes Carlyle Lake Recreational Area.
 
This includes Interstate 57 in Illinois between exits 109 and 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8914 3850 8914 3870 8929 3870 8928
      3871 8927 3874 8921 3874 8914 3882 8913
      3883 8870 3848 8870
TIME...MOT...LOC 0102Z 270DEG 41KT 3866 8915 3848 8902 3835 8900 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
501 
WWUS53 KLSX 160110
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
810 PM CDT Sat Apr 15 2023

ILC027-160120-
/O.CAN.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Clinton IL-
810 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

LAT...LON 3847 8902 3855 8902 3866 8914 3882 8913
      3883 8870 3848 8870
TIME...MOT...LOC 0110Z 252DEG 41KT 3869 8904 3851 8891 3838 8889 

$$

ILC121-160130-
/O.CON.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Marion IL-
810 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR MARION COUNTY...

At 810 PM CDT, severe thunderstorms were located along a line
extending from near Fairman to 8 miles south of Salem to near Mount
Vernon, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Salem, Odin, Kinmundy, Patoka, Farina, Omega, Fairman, Stephen Forbes
Station, Helm, Tonti, Iuka, Alma, Kell, Vernon, Cartter, Selmaville,
and Brubaker.

This includes Interstate 57 in Illinois between exits 109 and 127.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8902 3855 8902 3866 8914 3882 8913
      3883 8870 3848 8870
TIME...MOT...LOC 0110Z 252DEG 41KT 3869 8904 3851 8891 3838 8889 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
382 
WWUS53 KLSX 160117
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
817 PM CDT Sat Apr 15 2023

ILC121-160130-
/O.CON.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Marion IL-
817 PM CDT Sat Apr 15 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN MARION COUNTY...

At 817 PM CDT, severe thunderstorms were located along a line
extending from near Salem to near Helm to 6 miles northwest of
Bluford, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Salem, Kinmundy, Omega, Stephen Forbes Station, Helm, Tonti, Iuka,
Alma, Kell, and Brubaker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3848 8891 3858 8891 3870 8901 3883 8870
      3848 8870
TIME...MOT...LOC 0117Z 252DEG 41KT 3871 8895 3853 8882 3840 8880 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Maples
257 
WWUS53 KLSX 160120
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
820 PM CDT Sat Apr 15 2023

ILC121-160130-
/O.EXP.KLSX.SV.W.0074.000000T0000Z-230416T0130Z/
Marion IL-
820 PM CDT Sat Apr 15 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION COUNTY WILL
EXPIRE AT 830 PM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1000 PM CDT for south central
Illinois.

LAT...LON 3848 8891 3858 8891 3870 8901 3883 8870
      3848 8870
TIME...MOT...LOC 0120Z 252DEG 41KT 3872 8891 3854 8878 3841 8876 

$$

Maples

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:41 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Apr 15, 6:41 PM CDT, 1 hour 6 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
641 PM CDT Sat Apr 15 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 249 PM CDT Sat Apr 15 2023

Elevated convection associated with low-level moisture advection
developed in western Missouri this morning and moved east through
the CWA. Multiple supercells have developed in southwest Missouri
and are moving northeast with time. As of now, the window for
severe weather in our CWA still looks to be between 21z and 03z.

The upper level longwave trough responsible for this afternoon's
severe weather is currently moving into the High Plains, deepening
with eastern extent. Toward the surface, multiple areas of low
pressure extending from the Southern Plains into the Great Lakes are
connected by a cold front. This will serve as the primary boundary
on which convection will continue to initiate this afternoon.

As temperatures warm and dewpoints rise, SBCAPE will continue to
increase ahead of the front. By 20z, mean SBCAPE values of up to
2500 to 3000 J/kg are expected across the majority of Missouri. Mid-
level lapse rates will be steep (7-8+ C/km), enhancing instability
in the hail growth zone. With bulk shear vectors initially coming
off the front, supercells are the expected mode earlier in the
afternoon. Due to the above factors, supercells that develop will
have the potential to produce very large hail, up to the size of
baseballs. There is the threat of isolated tornadoes with these
thunderstorms, but meager SRH values and high LCLs this afternoon
will limit the potential for tornadoes.

Later in the afternoon, the discrete convection in central and
southern Missouri will congeal into a line along the front as bulk
shear vectors become more parallel to the front. The threat of very
large hail will wane, and damaging winds will become the primary
threat. Large hail will still be possible with these thunderstorms,
but baseballs will no longer be a potential. There is high
confidence in the timing of the line as it moves through. The St.
Louis metropolitan area can expect it to pass through between 23z to
01z. By 03z, the line should be exiting the eastern extent of the
CWA. The upper level trough will cut off as it moves northeast, and
mid to low-level moisture will wrap around the feature back into our
CWA. Temperatures will fall dramatically behind the cold front,
reaching the 30s and 40s by tomorrow morning. With the cold air and
moisture return, there is the potential for snow to mix into rain
tomorrow morning in portions of northeast Missouri. Model guidance
shows wet bulb temperatures falling below freezing as low as 750 to
1000 ft above the surface, indicating that snow may not have enough
time to melt before it reaches the ground. If snow is able to fall,
warm surface temperatures and the light nature of the precipitation
will preclude any impacts. Otherwise, light rain will linger in the
northern CWA through Sunday evening.

As mentioned previously, temperatures will drop hard behind the cold
front. Highs on Sunday afternoon will struggle to rise as cold air
continues to filter into the region, only peaking in the 40s and
50s. Gusty northwest winds associated with the surface pressure
gradient will make conditions even more miserable, with peak wind
chills in the 30s in northeast Missouri into south-central Illinois.
Wind gusts tomorrow afternoon are expected to meet or exceed 35 kts
mainly in western CWA, landing just below advisory criteria. There
is the potential for stronger winds mixing down to the surface in a
line from Columbia, MO to Quincy, IL. At this time, we are holding
off on issuing an advisory, but this may change as new data comes in.

Gosselin

.LONG TERM...  (Monday through Next Saturday)
Issued at 249 PM CDT Sat Apr 15 2023

(Monday - Tuesday Night)

Dry and seasonably cool conditions are forecast on Monday as the
strong surface low across the Great Lakes slowly moves into
southeastern Canada. A mostly sunny sky is forecast during the day,
with slackening west/northwest winds during the day as a weak
surface ridge moves into western sections of the forecast area by
the afternoon. Temperatures will warmup compared to Sunday, with
neutral to weak warm-air advection at low levels and the
aforementioned sunshine helping yield highs in the 60s.

The surface ridge quickly moves across the mid-Mississippi Valley
into the Ohio Valley Monday night. Broad low-level warm/moist
advection Monday night into Tuesday may yield some isolated
showers/weak thunderstorms mainly along/just north of a retreating
warm front. Behind the front, a return to well-above normal
temperatures is expected. Tuesday's high temperatures are tricky, as
the exact timing of the warm front's retreat is uncertain and it may
bisect the CWA late that afternoon. Spread in model guidance for
highs is large not surprisingly, with the difference between the
25th/75th percentiles of the NBM around 8-12 degrees for most
locations. So while Tuesday will undoubtedly be warmer than Monday,
exactly how warm is the question mark.

(Wednesday - Next Saturday)

For mid/late next week, a more active pattern is still likely in the
offing with a longwave trough carving out into the intermountain
west. However, there is more than usual uncertainty with the
specifics of the trough and its evolution. More specifically, the
strength and the timing of its ejection and midlevel impulses out
ahead of it. The WPC 500-hPa height clusters already show a lot of
variance by 0Z Thursday. However, our area will be within the warm
sector at least on Wednesday and into Thursday, so warm/moist
unstable air should be in place. Any midlevel impulse moving to our
northwest will also introduce more deep-layer shear, so one or
multiple rounds of strong to severe thunderstorms are possible
mid/late next week.

500-hPa height clusters by Friday show over 3/4 of grand ensemble
members with a strong mid/upper level trough or closed low over the
central US or Great Lakes area. By this time, the surface cold front
is likely to our south and east, so much cooler weather is likely to
infiltrate the area. Temperatures at least 10 degrees normal are
forecast by Friday night into next Saturday, with highs only in the
50s to low 60s Saturday. There are also signs that the air mass
coming in heading into next weekend may be even chillier than
currently forecast, with a deep, closed low over the Great Lakes and
850-hPa anomalies 6 to 10C below normal. Probabilities for a
freeze at this juncture, even in our north, appear low, but can't
rule it our or at least some frost late next weekend.

Gosselin

&&

.AVIATION...  (For the 00z TAFs through 00z Sunday Evening)
Issued at 638 PM CDT Sat Apr 15 2023

Thunderstorms that began in east central Missouri have developed
into a line that is currently passing through west-central Missouri
south through the St. Louis metropolitan area and into southeast
Missouri. Thunderstorms along this line are severe, currently
capable of if not already producing damaging winds and large hail.
Visibilities will drop to IFR during the peak of these
thunderstorms. The line will be east of KSTL/KSUS/KCPS by 02z and
out of the forecast area by 04z.

Behind the cold front, the chance of thunderstorms will linger
before transitioning to light stratiform rain. Ceilings will
deteriorate, dropping to widespread IFR this evening. IFR will
linger at KUIN the longest, lasting through the morning. All other
terminals will improve through the morning, with KCOU and KJEF
becoming VFR and KSTL/KSUS/KCPS becoming MVFR by early afternoon.

Winds will switch to northwesterly and become gusty after the cold
front passes. Gusts will increase to 30+ kts, lasting that way
through the end of the TAF period.

Jaja

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 15, 4:05 PM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
405 PM CDT Sat Apr 15 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-162115-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
405 PM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected today, with the greatest risk for severe
thunderstorms occurring through late evening. Very large hail,
damaging winds, and a few tornadoes are possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms are possible across portions of the area Tuesday
thoughThursday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail at least the size of a
quarter and any wind damage to the National Weather Service.

Gosselin

In the hours before

Local storm report, Apr 15, 7:29 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
729 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     FLASH FLOOD      3 ESE CHESTERFIELD      38.65N 90.53W
04/15/2023                   ST. LOUIS          MO   OFFICIAL NWS OBS

            HYDROLOGIC GAGE ON CREVE COEUR CREEK AT
            CHESTERFIELD HAS RISEN ABOVE FLOOD STAGE.

&&

JPG
Local storm report, Apr 15, 7:30 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     1 NNW TOWN AND COUNTRY  38.64N 90.48W
04/15/2023                   ST. LOUIS          MO   LAW ENFORCEMENT

            TREES DOWN.

&&
Local storm report, Apr 15, 7:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND DMG     PEVELY                  38.29N 90.40W
04/15/2023                   JEFFERSON          MO   LAW ENFORCEMENT

            REPORT OF OVERTURNED VEHICLES ON I-55.

&&
Local storm report, Apr 15, 7:35 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND GST     4 S WELDON SPRING       38.66N 90.65W
04/15/2023  M56 MPH          ST. LOUIS          MO   ASOS

            KSUS ASOS.

&&
Local storm report, Apr 15, 7:42 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
742 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     TSTM WND GST     1 SSE SAUGET            38.58N 90.16W
04/15/2023  M56 MPH          ST. CLAIR          IL   ASOS

            KCPS ASOS.

&&
Local storm report, Apr 15, 7:47 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT SAT APR 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     1 SSE PEERLESS PARK     38.53N 90.50W
04/15/2023                   ST. LOUIS          MO   TRAINED SPOTTER

            SEVERAL HOMES MISSING PARTS OF THEIR ROOFS,
            LARGE TREE LIMBS DOWN. POSSIBLE TORNADO.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:05 PM CDTSevere Thunderstorm WarningLSXRandolph40 min
Apr 15, 7:08 PM CDTTornado WarningLSXJersey, Macoupin, Madison52 min
Apr 15, 7:09 PM CDTTornado WarningLSXClinton, Randolph, Saint Clair, Washington51 min
Apr 15, 7:13 PM CDTTornado WarningLSXBond, Madison, Montgomery47 min
Apr 15, 7:34 PM CDTSevere Thunderstorm WarningLSXMontgomery41 min
Apr 15, 7:54 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Montgomery51 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.